# SDR CA020611008

- Difficulty date: May 14, 2002
- Submitted: July 30, 2002
- Operation: General aviation
- Make and model: Robsin R44
- Aircraft time: 188 hours
- Engine: Lyc O540F1B5
- System (JASC): 7414 · Magneto/Distributor
- Part: Rotating Magnet
- Part number: 1052947
- Condition: Cracked
- Location: Lt Magneto
- Component: Magneto, Bendix, 106006163
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A ROUTINE 500 HOUR INSPECTION OF THE MAGNETO, SMALL CRACKS (1/4 INCH OR SHORTER) WERE FOUND  IN THE ROTOR HOUSING WHERE THE MAGNET PROTRUDES THROUGH. TECH REP WAS CONTACTED AND WE WERE ADVISED THAT ALTHOUGH NOT COMMON, THIS WAS NOT RARE AND IS COMMON TO THE O-540 ENGINE SERIES AND PREDOMINENTLY TO THE O-540 INSTALLED IN R44 AIRCRAFT.
